U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

Does anyone know what causes palmar redness in people with liver cirrhosis?

2 doctor answers5 doctors weighed in
Dr. Arthur Heller
Gastroenterology 43 years experience
Altered function: Palmar redness can be seen with lots of things including pregnancy, birth control pills, liver tumors, etc. Cirrhosis from whatever cause can affect hormonal balance (more estrogenic), causes decrease in pubic hair, hair in armpits, beard, men get breast development.Can also dilate blood vessels. Can also cause palmar redness.
Dr. Nantida Hong
Hospital-based practice 21 years experience
Nitric oxide: It was believed that elevated level of estragen-type hormone is the cause of palmar erythema or palmar redness in liver cirrhosis. Recently, there is some data showing that elevated Nitric Oxide or similar agents, with vasodilating effect, might have been the cause of palmar erythema.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 48-year-old member asked:
3 doctor answers9 doctors weighed in
A 41-year-old female asked:
4 doctor answers7 doctors weighed in
A 48-year-old member asked:
2 doctor answers2 doctors weighed in
A 41-year-old member asked:
1 doctor answer4 doctors weighed in
A 36-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.